NURS 133 Exam 2-Quiz Study

jasmine's version from 2016-05-22 02:45

Section 1

Question Answer
Which complication of diabetes causes the most deaths? Cardiovascular effects
Which type of diabetes often exists for years before diagnosis, yet fasting blood glucose is not elevated due to hyperinsulinemia? Type 2 diabetes
It would be a priority for a nurse to respond to which symptoms if exhibited by a client who is receiving insulin therapy for diabetes? Profuse sweating and difficulty to arouse, which are signs and symptoms of hypoglycemia
A client, who has Type 2 DM has been unable to follow the recommended diet and exercise regimen. He/she tries to alter the lab test results by eating less than usual before having blood testing performed. Which test would be most accurate for the client due to it evaluates his/her glucose control over the past 3 months? A1C
When obtaining a new vial of NPH insulin from the refrigerator, the nurse notes that the suspension is partially frozen. What should the nurse do? Discard the vial and obtain a new one from the pharmacy
What special administration techniques must the nurse use when administering NPH insulin? Roll the vial gently to mix particle in solution
Research suggests that intensive insulin therapy (tight control) in Type 1 and Type 2 DM is most effective preventing Ophthalmic complications
Due to drug interactions, the nurse should monitor a client who is taking warfarin and levothyroxine for which condition? Bleeding
Which statement, if made by a client who has Type I DM and was recently diagnosed with hypothyroidism and prescribed levothyroxine, would indicate a need for further teaching? I will not need as much insulin when I am taking levothyroxine
A client, who has hypothyroidism, tells the nurse that her/his insurance company now requires that she use a generic drug if one is available. Up to now, she/he had been taking the brand name Synthroid. The nurse should advise the client to Discuss this change with her prescriber
A teacher reports to the school nurse that a 6 year old has been using the restroom more often than usual. Which action would be most valuable at this time for assessing the possibility of type 1 diabetes mellitus (DM)? Comparing the child’s current weight to previous weight for weight loss
Which anti-hypertensive drug might be prescribed for a patient with DM who does not have the diagnosis of hypertension? Benazepril (Lotensin); Ace inhibitor: Treatment for proteinuria (abnormal quantities of protein in urine, which may indicate damage to the kidneys)


Question Answer
The nurse is completing a discharge plan for a 24 year old patient who will begin taking phenytoin. Which information is important to teach this client? She should be sure to use an effective contraceptive method
A client, who has been taking phenobarbital for epilepsy, begins taking valproic acid (Depakote) as adjunct therapy. The nurse notes that the client is very drowsy. What will the nurse do? Notify the prescriber, and request an order to reduce the dose of phenobarbital
A client, who is taking oral contraceptives, begins taking valproic acid (Depakote) for seizures. After a week of therapy with valproic acid, the client tells the nurse that she is experiencing nausea. What will the nurse do? As the client if she is taking the valproic acid with food, due to taking the drug on an empty stomach can cause gastrointestinal side effects
The nurse counsels a client who is to begin taking phenytoin (Dilantin) for epilepsy. Which statement by the client indicates understanding of the teaching? I should brush and floss my teeth regularly
The nurse is caring for a client who has a new prescription for phenelzine (Nardil) for the treatment of depression. Which of the following indicates that the client has developed an adverse effect of this medication? Orthostatic hypotension
The nurse is caring for a client who has been taking sertraline (Zoloft) for the past 2 days. Which of the following assessment findings should alert the nurse to the possibility that the client is developing serotonin syndrome? Fever
A newly admitted client with increased intracranial pressure caused from a head injury has a Glasgow Coma Scale (GCS) score of 6. Which action by the nurse is the most appropriate? Assess airway, breathing, and circulation
A client is experiencing symptoms of depression. Which laboratory or diagnostic test would be used to determine if depression is being caused by another health problem? Thyroid function tests
A client prescribed an anti-depressant tells the nurse that the pill causes dizziness upon standing or changing position too quickly. Which medication does the nurse suspect the client is taking for the treatment of depression? Tricyclic anti-depressant
An older adult client with cardiac disease describes a decline in the amount of sleep and difficulty falling asleep at night. What should the nurse consider is occurring with this client? Signs of anxiety and depression

Section 3

Question Answer
A patient begins using timolol (Timoptic) to treat primary open-angle glaucoma (POAG). The nurse gives a dose and notes that the patient develops shortness of breath. The nurse assesses the patient and auscultates wheezes in both lungs. The nurse will ask this patient about a history of which condition? Asthma; Rationale: Timolol is a non-selective beta-adrenergic receptor antagonist-bronchospasm risk is highest with the non-selective betas
A nursing student asks the nurse to discuss the differences between POAG and angle-closure glaucoma. Which statement by the nurse is correct? “Early treatment with prostaglandin analogs can stop the progression of POAG”
The nurse is reviewing personal knowledge of the medications used in the treatment of open-angle glaucoma. The nurse would be correct to identify which medication(s) as treatment? Alpha 2 agonists (Decrease aqueous humor formation); Prostaglandin analogs (Increase aqueous humor outflow); Carbonic anhydrase inhibitors (Decrease aqueous humor formation); and Beta blockers (Decrease aqueous formation)
The provider has told a parent that a 3-year-old child has a minor ear infection and that an antibiotic would be prescribed in a couple of days if the child’s symptoms worsened. The parent asks the nurse why the child cannot get an antibiotic today. Which response by the nurse is correct? “Most ear infections will resolve on their own without antibiotics”; Rationale: Most ear infections will resolve in 48-72 hours. Pain management and parental observation are often enough
A nurse is teaching a parent about the observation strategy for managing a 3-year-old child’s ear infection. Which statement by the parent indicates understanding of the teaching? “I may give ibuprofen or acetaminophen for pain or fever as needed”
An adolescent patient who is on the school swim team asks a nurse about ways to prevent swimmer’s ear. The nurse will tell the patient to Allow the ears to drain well after every swim and shower; Rationale: Allowing the ears to drain after swimming or showering will decrease the chances of bacterial growth and irritation
The nurse instructs the client in side effects of travoprost, a prostaglandin for glaucoma which could result in May experience change in iris color; Rationale: Prostaglandins such as travoprost can cause iris color change to a brown color as well as the skin around the eye. It can cause the lashes to grow longer, thicker and darker which is the brand name Latisse
Alpha 2 agonists Decrease aqueous humor formation
Prostaglandin analogs Increase aqueous humor outflow
Carbonic anhydrase inhibitors Decrease aqueous humor formation
Beta blockers Decrease aqueous humor formation